North Carolina, 2009Flash Flooding in North Carolina, May 27, 2009
May 27, 2009 · NWS RNK · 3 events in 1 county or zone
Tropical moisture remaining in place, along with a weak and slow moving frontal, kept the region in high risk of flash flooding, due to the recent heavy rains. Showers developed in bands, and moved across western Wilkes County during the early morning of May 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical moisture remaining in place, along with a weak and slow moving frontal, kept the region in high risk of flash flooding, due to the recent heavy rains. Showers developed in bands, and moved across western Wilkes County during the early morning of May 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 27, 5:52 AM EST, 38 minutes earlier.
Area forecast discussion, May 27, 5:52 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 AM EDT WED MAY 27 2009
.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION
THROUGH THURSDAY. THIS IN COMBINATION WITH A WEAK FRONT TO THE NORTH
WILL PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY
MORNING. DRIER WEATHER SHOULD MAKE A RETURN BEHIND A PASSING COLD
FRONT OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AGAIN REMAIN TENACIOUS OVER THE FAR SW THIS MORNING AS
BANDS CONTINUE TO REDEVELOP UNDER WEAK UPSLOPE FLOW AIDED BY DEEP
TROPICAL RH AND NOCTURNAL JET. EXPECT THIS SCENARIO TO PERSIST
INTO AT LEAST DAYBREAK ESPCLY WITH SOME LINKAGE TO WEAK S/W SEEN
ON VAPOR LOOP COMING ACROSS EASTERN TN. HOWEVER UNDER LACK OF
INSTABILITY APPEARS HEAVIEST RAIN WONT BE ABLE TO GO TOO FAR
NORTH/EAST EARLY ON SO TRIMMING BACK PART OF THE WATCH TO MAINLY
INCLUDE THE BLUE RIDGE THRU 12Z. MAY ALSO NEED TO THROW IN THE NW
NC MOUNTAINS INTO THE WATCH BEFORE RELEASE IF CURRENT TRAINING
BANDS CONTINUE. OTRW COMPLEX SCENARIO PERSISTS TODAY WITH WEAK LOW
OFF THE CAROLINAS...BACKDOOR BOUNDARY ACROSS THE NE CWA AND NEXT
UPSTREAM COLD FRONT SLOWLY APPROACHING FROM THE WEST BY TONIGHT.
HOWEVER CONNECTION WITH THE DEEPER TROPICAL RH FROM THE SE WILL
SLOWLY WANE DURING THE DAY AS FLOW SLOWLY VEERS MORE SOUTHERLY AND
UPPER FOCUS SHIFTS TO THE WEST WITH WEAK S/W PASSING AHEAD OF THE
ARRIVING PREFRONTAL SHRA LATE. THEREFORE ADJUSTED POPS UP TO
ACCOUNT FOR EARLY SHRA WEST/SW AND THEN KEPT OVERALL LIKELYS WEST
PER WRF AND CHANCE SE WHERE COVERAGE SHOULD BE MORE ISOLATED TO
THE WEST OF THE OFFSHORE LOW. LOWERED TEMPS SOME IN THE EAST GIVEN
MORE EAST/NE FLOW WHILE THE WEST LIKELY WARMER WITH SOME LATE
MORNING/AFTERNOON BREAKS SIMILAR TO TUE.
TRAJECTORIES FINALLY TURN MORE SW ALOFT OVERNIGHT IN ADVANCE OF
THE UPSTREAM 5H TROF AND ASSOCIATED COLD FRONT THAT SHOULD BE
NEARING THE OHIO RIVER BY THU MORNING. GUIDANCE KEEPS WHATS LEFT
OF SHRA AXIS OVER THE WEST DURING THE EVENING THEN FADES IT
OVERNIGHT WITH LOSS OF HEATING AND LACK OF S/SE FLOW THATS BEEN
KEEPING LATE NIGHT BANDING GOING. HOWEVER LOOKS LIKE ENOUGH
INSTABILITY AND STILL VERY MOIST PWATS IN PLACE TO LINGER SOME
CHANCE POPS OVERNIGHT WITH HIGHEST IN THE EVENING MAINLY WEST/SW
CORRIDOR. TRIMMED LOWS DOWN SLIGHTLY BUT MAINLY LOW/MID 60S FOR
NOW.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THURSDAY AND THURSDAY NIGHT NIGHT WILL BEGIN A WEATHER TRANSITION
PERIOD WITH AN INCOMING COLD FRONT FROM THE WEST. THE BULK OF THE
HEAVIER SHOWERS WILL EITHER BE WITH THE REMNANT TROPICAL LOW ACROSS
THE OHIO VALLEY...AND/OR OFF THE VA/NC COAST WITH THE COASTAL
LOW...AND/OR ALONG THE GULF WITH A WAVE DEVELOPING ALONG THE
SOUTHERN END OF THE FRONT.
A LINE OF CONVECTION ASSOCIATED WITH THE FRONT WILL TRAVEL
EAST ACROSS OUR AREA DURING THE AFTERNOON AND OVERNIGHT HOURS.
SPS HAS PLACES A SLIGHT RISK TO OUR WEST ACROSS SE KY TO
SRN ALABAMA. ATTM FOR US WITH FRONTAL PASSAGE...THE MAIN THREAT
IS HEAVY RAIN AND LOCALIZE FLOODING. LOOKS LIKE BEST INSTABILITY AND
DYNAMICS WILL BE LOCATED TO OUR WEST.
ON THURSDAY PLAYED TEMPERATURES CLOSE TO MAV GUID. HIGHS WILL VARIED
FROM THE UPPER 70S TO MID 80S. OVERNIGHT LOWS WILL REMAIN MUGGY WITH
READINGS FROM AROUND 60 TO THE UPPER 60S.
A FEW LINGERING SHOWERS ARE POSSIBLE ON FRIDAY AND WILL BE DEPENDANT
ON HOW FAR SOUTH THE BOUNDARY DRIFTS. THE WAVE ALONG THE GULF MAY
SLOW THE FRONTS SOUTHERN PROGRESSION DURING THE DAY FRIDAY. AS A
RESULT...ELECTED TO INCREASE POPS ACROSS SOUTHERN PORTIONS. WENT
WITH ADJMAVBC GUID FOR HIGHS FROM THE MID 70S TO THE MID 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A FEW LINGERING SHOWERS ARE POSSIBLE ON FRIDAY AND WILL BE DEPENDANT
ON HOW FAR SOUTH THE BOUNDARY DRIFTS. THE WAVE ALONG THE GULF WILL
LIKELY SLOW THE FRONTS SOUTHERN PROGRESSION DURING THE DAY FRIDAY.
AS THE WAVE MOVES OFF THE NC COAST...COOLER DRIER CONDITIONS WILL
PREVAILS THROUGH THE WEEKEND. THE CHANCE FOR RAIN WILL INCREASE
MONDAY AFTERNOON ESPECIALLY ALONG THE EASTERN AND SOUTHERN SLOPES OF
THE BLUE RIDGE. THE DEVELOPMENT OF ANY STORMS ON MONDAY WILL DEPEND
ON HOW QUICKLY THE AREA WILL BECOME SATURATED. IF SATURATION IS
GOOD ENOUGH...SCATTERED PULSE STORM ARE LIKELY MONDAY AND TUESDAY
AFTERNOON.
TEMPERATURES THROUGH THE PERIOD WILL BE AROUND NORMAL. HUMIDITY
LEVELS WILL BE SIGNIFICANTLY LOWER THROUGH THIS WEEKEND.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
LOW CIGS WITH MVFR VSBYS PREVAIL ACROSS MUCH OF THE EAST THIS
MORNING WITH IFR/MVFR CIGS ACROSS THE WEST. WEAK BOUNDARY SINKING
SOUTH TOWARD KLYH WILL LIKELY KEEP POOR CONDITIONS IN PLACE EAST
OF THE BLUE RIDGE GIVEN E/NE FLOW THIS MORNING BEFORE THINGS MIX
OUT THIS AFTERNOON. FEW SHRA MAY ALSO AFFECT ALL SITES THRU ABOUT
MIDDAY WITH POTENTIAL FOR DEEPER CONVECTION OVER MAINLY THE SE WVA
SITES THIS AFTERNOON. EXPECTING MOST LOCATIONS TO IMPROVE TO A MIX
OF VFR/MVFR THIS AFTERNOON AS THE FLOW SLOWLY VEERS TO THE SOUTH WITH
CU CIGS FILLING IN WHERE BREAKS DO DEVELOP. HOWEVER MAY BE LATER
IN THE AFTERNOON BEFORE KLYH REACHES HIGH END MVFR. LEFT IN SHRA
WITH CB MENTION IN THE WEST AND SOUTH WHERE BUFKIT/MODELS SHOW
BEST INSTABILITY WITH WEAK IMPULSE PASSING THRU ALTHO EXACT
TIMING IFFY.
CONVECTION SHOULD FADE A BIT FASTER OVERNIGHT LEAVING LIGHT WINDS
AND MORE LOW CLOUDS/FOG AROUND LATER TONIGHT. SINCE THE LOW LEVEL
FLOW WILL BE TURNING MORE WESTERLY WONT GO QUITE AS LOW WITH
CIGS/VSBYS AS GUIDANCE BUT COULD BE WIDESPREAD IFR/LIFR BY
THURSDAY MORNING.
WE WILL REMAIN IN A WET PATTERN INTO FRIDAY WITH PERIODS OF
INCREASED CHANCES OF SHRA/TSRA. PROLONGED PERIODS OF SUB- VFR
CIGS/VSBYS ARE EXPECTED ESPCLY THRU THURSDAY BEFORE SOME DRYING
DEVELOPS BEHIND A PASSING COLD FRONT FOR THE END OF THE WEEK INTO
SUNDAY.
&&
.HYDROLOGY...
THE PATTERN REMAINS CONDUCIVE TO LOCALIZED HEAVY RAINS IN BANDS
OF SHOWERS/AND OR ISOLATED TSTMS. CONTINUED OVERNIGHT TRAINING OF
SHRA ALONG THE BLUE RIDGE HAS RESULTED IN ANOTHER 1-3 INCHES OF
RAIN IN ISOLATED SPOTS. FFG IS FAIRLY HIGH IN THE PIEDMONT AND
FOOTHILLS OF VA...GENERALLY 2.5 IN 1 HOUR TO 3.5 IN 3 HRS AND
GIVEN LESS COVERAGE OVERNIGHT THERE APPEARS FLOOD THREAT HAS
BECOME LESS. IN NW NC AND ALONG AND WEST OF THE BLUE RIDGE IN SW
VA...WHERE LARGE CLUSTERS OF HEAVY RAIN ARE LESS LIKELY...FFG IS
LOWER BUT THERE IS STILL A THREAT OF SMALLER AREAS WITH HEAVY RAIN
ABOVE FLASH FLOOD GUIDANCE ESPCLY NW NC WHERE BANDS PERSIST ATTM.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR VAZ011-013-
014-016>020-022>024-032-033-043.
NC...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR NCZ001>004-
018>020.
WV...NONE.
&&
SYNOPSIS...JH/RCS
NEAR TERM...JH
SHORT TERM...KK
LONG TERM...RCS
AVIATION...JH/JJ/WP
HYDROLOGY...Hazardous weather outlook, May 27, 3:04 AM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 AM EDT WED MAY 27 2009
NCZ001>004-018>020-VAZ011-013-014-016>020-022>024-032-033-043-280815-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GILES-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-HENRY-
404 AM EDT WED MAY 27 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ005-006-VAZ007-009-010-012-015-034-035-044>047-058-059-WVZ042>045-
280815-
ROCKINGHAM-CASWELL-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-BEDFORD-
AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
404 AM EDT WED MAY 27 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER
SCATTERED SHOWERS AND THUNDERSTORMS COULD AGAIN PRODUCE HEAVY
RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING MAINLY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 1:26 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 AM EDT WED MAY 27 2009
NCZ001-002-018-019-270730-
ALLEGHANY NC-ASHE NC-WATAUGA NC-WILKES NC-
226 AM EDT WED MAY 27 2009
...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...ASHE...WATAUGA
AND WILKES COUNTIES...
AT 222 AM EDT...AN AREA OF SHOWERS WITH HEAVY RAIN WAS LOCATED NEAR
6 MILES EAST OF BLOWING ROCK...MOVING NORTH AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THESE
STORMS.
THESE SHOWERS WILL BE NEAR AHO AROUND 230 AM...BOONE AROUND 240
AM...MAPLE SPRINGS AROUND 250 AM...RUTHERWOOD...AND SANDS AROUND 255
AM...DEEP GAP AROUND 300 AM AND CASCADE FALLS AROUND 305 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3611 8155 3611 8174 3659 8162 3656 8112
3608 8145
EXPERIMENTAL
KKSpecial weather statement, May 27, 2:30 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 AM EDT WED MAY 27 2009
NCZ001-002-018-019-VAZ015-270830-
ALLEGHANY NC-ASHE NC-GRAYSON VA-WATAUGA NC-WILKES NC-
330 AM EDT WED MAY 27 2009
...SHOWERS WITH HEAVY RAIN WILL AFFECT
ALLEGHANY...ASHE...GRAYSON...WATAUGA AND WILKES COUNTIES...
AT 327 AM EDT...AN AREAS OF SHOWERS WITH HEAVY RAIN WAS LOCATED NEAR
DEEP GAP...MOVING NORTH AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RAINFALL AMOUNTS UP TO AN INCH AND A HALF ARE POSSIBLE WITH THESE
STORMS.
THESE SHOWERS WILL BE NEAR FLEETWOOD AROUND 335 AM...IDLEWILD AROUND
345 AM...BALDWIN AROUND 350 AM...OTHELLO...GLENDALE SPRINGS...AND
TROUT AROUND 400 AM...MOUNT JEFFERSON...AND WEST JEFFERSON AROUND 410
AM...JEFFERSON AND AND WAGONER AROUND 415 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3672 8148 3671 8144 3674 8138 3672 8097
3671 8096 3617 8142 3622 8170
EXPERIMENTAL
KKSpecial weather statement, May 27, 3:24 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 AM EDT WED MAY 27 2009
NCZ002-003-VAZ012-015-016-270930-
ALLEGHANY NC-CARROLL VA-GRAYSON VA-SURRY NC-WYTHE VA-
424 AM EDT WED MAY 27 2009
...BANDS OF SHOWERS WITH HEAVY RAIN WILL AFFECT
ALLEGHANY...CARROLL...CITY OF GALAX...GRAYSON...SURRY AND WYTHE
COUNTIES...
AT 419 AM EDT...SHOWERS WITH HEAVY RAIN WERE LOCATED ALONG THE BLUE
RIDGE FROM ROARING RUN NORTHEAST TO PIPERS GAP AND HILLSVILLE. THE
SHOWERS WERE MOVING NORTH AT 20 MPH BUT CONTINUED TO REDEVELOP FROM
THE SOUTH. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD FALL DURING THE
NEXT HOUR AS A HEAVIER CLUSTER OF RAINFALL WORKS IN FROM THE SOUTH.
THIS MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3645 8104 3690 8093 3691 8075 3688 8073
3689 8068 3690 8068 3686 8057 3636 8079
EXPERIMENTAL
JHSpecial weather statement, May 27, 4:30 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 AM EDT WED MAY 27 2009
VAZ012-015-016-271045-
CARROLL VA-GRAYSON VA-WYTHE VA-
530 AM EDT WED MAY 27 2009
...BANDS OF SHOWERS WITH HEAVY RAIN WILL AFFECT CARROLL...GRAYSON
AND WYTHE COUNTIES INCLUDING THE CITY OF GALAX...
AT 526 AM EDT...SHOWERS WITH HEAVY RAIN WERE LOCATED FROM AROUND
PIPERS GAP NORTH TO IVANHOE...MOVING NORTHEAST AT 10 MPH. ADDITIONAL
RAINFALL AMOUNTS OF UP TO ONE INCH COULD FALL THROUGH 7:00 AM.
THIS MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. THE SHOWERS ARE EXPECTED TO SLOWLY LIFT
NORTH AND WEAKEN THROUGH SUNRISE.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3657 8094 3695 8094 3691 8076 3688 8071
3689 8068 3687 8057 3678 8051 3672 8050
3665 8058 3665 8060 3663 8063 3661 8063
3656 8070
EXPERIMENTAL
JHSpecial weather statement, May 27, 4:32 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 AM EDT WED MAY 27 2009
NCZ001-018-271030-
ASHE NC-WATAUGA NC-
532 AM EDT WED MAY 27 2009
...BANDS OF SHOWERS WITH HEAVY RAIN WILL AFFECT ASHE AND WATAUGA
COUNTIES...
AT 528 AM EDT...SHOWERS WITH HEAVY RAIN WERE LOCATED ALONG THE
WESTERN SLOPES OF THE BLUE RIDGE...MOVING NORTH AT 20 MPH. AN
ADDITIONAL 1 TO 2 INCHES OF RAIN COULD FALL DURING THE NEXT HOUR AS
A HEAVIER CLUSTER OF RAINFALL WORKS IN FROM THE SOUTH. THIS MAY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
SHOWERS WILL BE NEAR BOONE...AND VALLE CRUCIS AROUND 535
AM...RUTHERWOOD...AND LOVILL AROUND 540 AM...DEEP GAP...AND SANDS
AROUND 545 AM...TODD...CASCADE FALLS...MEAT CAMP AND AND SILVERSTONE
AROUND 550 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3634 8176 3634 8172 3636 8175 3659 8167
3657 8135 3654 8135 3648 8131 3624 8145
3623 8147 3622 8146 3612 8152 3610 8155
3611 8183
EXPERIMENTAL
KKFlash Flood, Wilkes
- When
- May 27, 6:30 AM EST to 9:30 AM EST
- Where
- Wilkes County, 1.95 mi SW of Hendrix to 1.5 mi SW of Hendrix
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 36.127, -81.420
A tributary of Stony Fork flooded a part of Avery-Anderson Road, about one and a half miles south-southwest of Hendrix.
Flash Flood, Wilkes
- When
- May 27, 6:30 AM EST to 9:30 AM EST
- Where
- Wilkes County, 1.52 mi S of Hendrix to 1.46 mi S of Hendrix
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 36.128, -81.397
Stony Fork flooded a portion of Casper-Hawkins Road in Hendrix.
Flash Flood, Wilkes
- When
- May 27, 8:30 AM EST to 9:30 AM EST
- Where
- Wilkes County, 1.52 mi SE of Maple Spgs to 1.39 mi SE of Maple Spgs
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 36.164, -81.361
The South Prong of Lewis Fork flooded a portion of Daniel Drive, 2 miles southeast of Maple Springs.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Ohio, May 27, 2009$3.3 million · 50 kt wind · 8 events
- Flash Flood and Hail in California, May 27 to 29, 2009$1.8 million · 1.5 in hail · 20 events
- Hail and Damaging Wind in Texas, May 27 to 28, 2009$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Wind in Alabama, May 27, 2009$60,000 · 1 in hail · 3 events
- Flash Flooding in Virginia, May 27, 2009$39,000 · 9 events
- Flash Flood and Hail in Arkansas, May 27, 2009$50,000 · 0.75 in hail · 3 events
- Damaging Wind in Pennsylvania, May 27, 2009$50,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Texas, May 27, 2009$20,000 · 1.75 in hail · 5 events
- Flash Flooding and Hail in Texas, May 27, 2009$1,000 · 4 in hail · 19 events
- Tornado and Flash Flood in Ohio, May 27, 2009$20,000 · EF0 · 3 events
- Damaging Wind in Arizona, May 27, 2009$20,000 · 52 kt wind · 1 event
- Flash Flooding in Indiana, May 27, 2009$17,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172723, 172724, 172727.